Sunday, December 4, 2022

Alka Seltzer Sinus Effervescent Tablets

What Drugs And Food Should I Avoid While Taking Alka

Alka Seltzer Hacks – Drop some Alka-Seltzer tabs into water for these 9 cleaning hacks! | Hometalk

This medication may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be alert.

Drinking alcohol can increase certain side effects of this medication. Alcohol may also increase your risk of stomach bleeding while you are taking aspirin.

Ask a doctor or pharmacist before using any other cold, allergy, cough, or sleep medicine. Aspirin , antihistamines, and decongestants are contained in many combination medicines. Taking certain products together can cause you to get too much of a certain drug. Check the label to see if a medicine contains an aspirin, ASA, an antihistamine, or a decongestant.

How Should I Take Alka

Use exactly as directed on the label, or as prescribed by your doctor. Do not use for longer than recommended. Cold medicine is usually taken only for a short time until your symptoms clear up.

Do not take more of this medication than is recommended. An overdose of acetaminophen can damage your liver or cause death.

Dissolve one packet of the powder in at least 4 ounces of water. Stir this mixture and drink all of it right away.

Drop the effervescent tablets into a glass of water . Stir this mixture and drink all of it right away.

Stop taking the medicine and call your doctor if you still have a fever after 3 days of use, you still have pain after 7 days , if your symptoms get worse, or if you have a skin rash, ongoing headache, or any redness or swelling.

If you need surgery or medical tests, tell the surgeon or doctor ahead of time if you have taken Alka-Seltzer Plus Cold and Sinus within the past few days.

Store at room temperature away from moisture and heat.

What Other Drugs Will Affect Alka

Ask your doctor before using Alka-Seltzer Plus Cold Formula if you take an antidepressant such as citalopram, escitalopram, fluoxetine , fluvoxamine, paroxetine, sertraline , trazodone, or vilazodone. Taking any of these medicines with aspirin may cause you to bruise or bleed easily.

Taking this medicine with other drugs that make you sleepy or slow your breathing can worsen these effects. Ask your doctor before taking chlorpheniramine and phenylephrine with a sleeping pill, narcotic pain medicine, muscle relaxer, or medicine for anxiety, depression, or seizures.

Other drugs may interact with aspirin, chlorpheniramine, and phenylephrine, including prescription and over-the-counter medicines, vitamins, and herbal products. Tell each of your health care providers about all medicines you use now and any medicine you start or stop using.

You May Like: Dental Implant And Sinus Lift

Ask A Doctor Before Use If

  • stomach bleeding warning applies to you
  • you have a history of stomach problems, such as heartburn
  • you have high blood pressure, heart disease, liver cirrhosis, or kidney disease
  • you are taking a diuretic
  • you have
  • difficulty in urination due to enlargement of the prostate gland
  • a breathing problem such as emphysema or chronic bronchitis
  • a sodium-restricted diet

What Is The Most Important Information I Should Know About Alka

Alka

You should not use this medication if you are allergic to aspirin, chlorpheniramine, or phenylephrine.

Do not use this medicine if you have taken an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, phenelzine, rasagiline, selegiline, and tranylcypromine.

Aspirin may cause serious effects on the stomach or intestines, including bleeding or perforation . These conditions can be fatal and can occur without warning while you are taking aspirin, especially in older adults.

Aspirin should not be given to a child or teenager who has a fever, especially if the child also has flu symptoms or chicken pox. Aspirin can cause a serious and sometimes fatal condition called Reye’s syndrome in children. Do not give this medication to a child younger than 4 years old. Always ask a doctor before giving a cough or cold medicine to a child. Death can occur from the misuse of cough and cold medicines in very young children.

Ask a doctor or pharmacist if it is safe for you to take this medicine if you have:

  • asthma or COPD, cough with mucus, or cough caused by smoking, emphysema, or chronic bronchitis
  • heartburn, stomach pain, indigestion, ulcer, or a blockage in your stomach or intestines
  • kidney or liver disease

Don’t Miss: How To Treat Sinus And Ear Infection

Before Taking Alka Seltzer Speak To Your Doctor If:

  • You suffer from tightness in the chest or asthma.
  • You have kidney or liver problems or are aware you have low uric acid excretion, which is commonly associated with gout.
  • You have a history of gastrointestinal disorders .
  • You are taking medication to prevent blood clotting , to lower blood sugar if you are a diabetic , to treat gout or reduce water retention.
  • You are taking medication because of heart problems or to lower blood pressure .
  • You are taking corticosteroids, any pain-relieving or anti-inflammatory medicines.
  • You are taking the medicines methotrexate, sodium valproate or phenytoin

After taking your tablets

As with other medicines, Alka-Seltzer may cause side-effects. These are rare but may include black tarry stools, nausea, diarrhoea, vomiting, dizziness or ringing in your ears. If you injure or cut yourself there may be an increased risk of bleeding. On rare occasions allergic symptoms have also occurred such as difficulty in breathing, large or itchy wheals on the skin, attacks of sneezing and itching eyes. Very rarely, changes in normal liver activity have been seen in blood tests. If you experience these or any other unusual effects, stop taking Alka-Seltzer and tell your doctor immediately.

How to store Alka Seltzer

Free postage over 50

What Are The Side Effects Of Alka

Get emergency medical help if you have any of these signs of an allergic reaction: hives difficulty breathing swelling of your face, lips, tongue, or throat.

Stop using this medicine and call your doctor at once if you have:

  • bloody or tarry stools, coughing up blood or vomit that looks like coffee grounds
  • chest pain, rapid pulse, fast or uneven heart rate
  • ringing in your ears, severe headache, confusion, hallucinations, severe nervousness, feeling like you might pass out
  • tremor, seizure
  • feeling short of breath, little or no urinating
  • redness or swelling, new cold or flu symptoms
  • easy bruising or bleeding, unusual weakness or
  • dangerously high blood pressure .

Common side effects may include:

  • dizziness, drowsiness, blurred vision
  • dry mouth, nose, or throat
  • heartburn, nausea, diarrhea, constipation, upset stomach
  • feeling nervous, restless, or irritable or
  • sleep problems .

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Don’t Miss: Tylenol Cold And Sinus Medicine

Stop Use And Ask A Doctor If

Stop use and ask a doctor if

an allergic reaction occurs. Seek medical help right away.

you experience any of the following signs of stomach bleeding

feel faint vomit blood have bloody or black stools

have stomach pain that does not get better

pain, cough, or nasal congestion gets worse or lasts more than 7 days

fever gets worse or lasts more than 3 days

redness or swelling is present

new symptoms occur

ringing in the ears or a loss of hearing occurs

cough comes back or occurs with rash or headache that lasts. These

could be signs of a serious condition.

nervousness, dizziness, or sleeplessness occurs

If pregnant or breast-feeding, ask a health professional before use.

It is especially important not to use aspirin during the last 3

months of pregnancy unless definitely directed to do so by a

doctor because it may cause problems in the unborn child or

complications during delivery.

Keep out of reach of children. In case of overdose, get medical help

or contact a Poison Control Center right away.

How To Take Alka

Alka-Seltzer tablets in water

Use Alka-Seltzer Plus Cold Formula exactly as directed on the label, or as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommended.

Use exactly as directed on the label, or as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommended. This medicine is usually taken only for a short time until your symptoms clear up.

Drop the effervescent tablets into a glass of water . Stir this mixture and drink all of it right away.

If you need surgery or medical tests, tell the surgeon or doctor ahead of time if you have taken this medicine within the past few days.

Store at room temperature away from moisture and heat.

Since this medicine is used when needed, you may not be on a dosing schedule. If you are on a schedule, use the missed dose as soon as you remember. Skip the missed dose if it is almost time for your next scheduled dose. Do not use extra medicine to make up the missed dose.

You May Like: How To Kick A Sinus Infection Fast

Before Taking This Medicine

You should not use this medicine if you are allergic to acetaminophen or phenylephrine.

Do not use this medicine if you have taken an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, phenelzine, rasagiline, selegiline, and tranylcypromine.

Ask a doctor or pharmacist if it is safe for you to take this medicine if you have other medical conditions, especially:

It is not known whether Alka-Seltzer Plus Cold and Sinus will harm an unborn baby. Do not use cough or cold medicine without a doctor’s advice if you are pregnant.

Acetaminophen and phenylephrine may pass into breast milk and may harm a nursing baby. may also slow breast milk production. Do not use cough or cold medicine without a doctor’s advice if you are pregnant.

Always ask a doctor before giving a cough or cold medicine to a child. Death can occur from the misuse of cough and cold medicines in very young children.

What Should I Avoid While Taking Alka

This medication may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be alert.

Ask a doctor or pharmacist before using any other cold, allergy, pain, or sleep medication. Acetaminophen is contained in many combination medicines. Taking certain products together can cause you to get too much acetaminophen which can lead to a fatal overdose. Check the label to see if a medicine contains acetaminophen or APAP.

Avoid drinking alcohol. It may increase your risk of liver damage while taking acetaminophen.

Read Also: Sinus Headache Top Of Head

What Happens If I Overdose

Seek emergency medical attention or call the Poison Help line at 1-800-222-1222. An overdose of acetaminophen can be fatal.

The first signs of an acetaminophen overdose include loss of appetite, nausea, vomiting, stomach pain, sweating, and confusion or weakness. Later symptoms may include pain in your upper stomach, dark urine, and yellowing of your skin or the whites of your eyes.

What Is Alka

Alka

Acetaminophen is a pain reliever and a fever reducer.

Phenylephrine is a decongestant that shrinks blood vessels in the nasal passages. Dilated blood vessels can cause nasal congestion .

Alka-Seltzer Plus Cold and Sinus is a combination medicine used to treat headache, fever, body aches, stuffy nose, and sinus congestion caused by allergies, the common cold, or the flu.

Alka-Seltzer Plus Cold and Sinus may also be used for purposes not listed in this medication guide.

Don’t Miss: Does A Sinus Infection Go Away On Its Own

How To Use

Please read the enclosed leaflet carefully before using this product.Alka-Seltzer must always be dissolved in a glass of water prior to oral administration. Adults, elderly and children aged 16 years and over: 2 tablets in water. The dose may be repeated every 4 hours, as required, with a maximum of 4 dosages in 24 hours. These dosages should not be continued for more than three days without consulting a physician. The stated dose must not be exceeded.Do not give to children under 16 years, unless specifically indicated .

Popular Articles
Related news